Alert archive / Kentucky / River Flood Warnings in 2017

River Flood Warning 6, NWS Louisville, KY

March 31, 2017Bourbon County, Kentucky

NWS Louisville, KY issued this river flood warning at Mar 31, 2017, 12:37 PM EDT for Bourbon County, Kentucky. It took effect at Mar 31, 2017, 1:22 PM EDT. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Mar 31, 2017, 12:37 PM EDT (16:37 UTC)
In effect from
Mar 31, 2017, 1:22 PM EDT
Expired
Apr 1, 2017, 8:51 AM EDT
In force
19 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

County Bourbon County, KY

The radar

The Jackson,KY radar (KJKL), 99 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stoner Creek at Paris (PRSK2). The gauge peaked at 19.05 ft at Apr 1, 2017, 1:00 AM EDT.

actionminormoderate152003/3104/0104/02
Action stage
16 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03251900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

637 
WGUS43 KLMK 311637
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Louisville KY
1237 PM EDT FRI MAR 31 2017

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Kentucky... 

  Stoner Creek at Paris

affecting the following counties in Kentucky...Bourbon.

.Heavy rain over the last several hours will cause the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC017-010437-
/O.NEW.KLMK.FL.W.0006.170331T1722Z-170401T0700Z/
/PRSK2.1.ER.170331T1722Z.170331T2000Z.170401T0100Z.NO/
1237 PM EDT FRI MAR 31 2017

The National Weather Service in Louisville KY has issued a 

* Flood Warning for 
  the Stoner Creek at Paris.
* until late tonight.
* At 12:15 PM Friday the stage was 17.8 feet. 
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 18.6 feet by late this afternoon. The river will fall 
  below flood stage by tonight.
* Impact...At 18.0 feet...Water floods a few low roads on right bank 
  of creek.
* Flood History...This crest compares to a previous crest of 18.6  
  feet on Jan 25 2010.

&&

LAT...LON 3811 8401 3823 8414 3835 8422 3829 8433
      3816 8425 3804 8413             

$$
SZAPPANOS
2 follow-up statements
711 
WGUS83 KLMK 010255
FLSLMK
Flood Statement 
National Weather Service Louisville KY
1055 PM EDT FRI MAR 31 2017

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Stoner Creek at Paris 
 
affecting the following counties in Kentucky...Bourbon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC017-011455-
/O.EXT.KLMK.FL.W.0006.000000T0000Z-000000T0000Z/
/PRSK2.1.ER.170331T1700Z.170401T1300Z.000000T0000Z.NO/
1055 PM EDT FRI MAR 31 2017

The Flood Warning continues for
  the Stoner Creek at Paris.
* until further notice.
* At 10:15 PM Friday the stage was 19.0 feet. 
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.5 feet by 
  Saturday morning then begin falling.
* Impact...At 18.0 feet...Water floods a few low roads on right bank 
  of creek.
* Flood History...This crest compares to a previous crest of 19.0  
  feet on May 19 2002.

&&

LAT...LON 3811 8401 3823 8414 3835 8422 3829 8433
      3816 8425 3804 8413             

$$
RL
840 
WGUS83 KLMK 011251
FLSLMK
Flood Statement 
National Weather Service Louisville KY
851 AM EDT SAT APR 1 2017

...The Flood Warning is cancelled for the following rivers in 
Kentucky...
 
  Stoner Creek at Paris
 
affecting the following counties in Kentucky...Bourbon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC017-011321-
/O.CAN.KLMK.FL.W.0006.000000T0000Z-170401T1251Z/
/PRSK2.1.ER.170331T1700Z.170401T0500Z.170401T1117Z.NO/
851 AM EDT SAT APR 1 2017

The flood warning is cancelled for
  the Stoner Creek at Paris.
* At  8:15 AM Saturday the stage was 17.7 feet. 
* Flood stage is 18.0 feet.
* Fell below flood stage at  7:17 AM Saturday.
* Forecast...The river will continue to fall to 15.5 feet by Sunday 
  morning.
* Impact...At 18.0 feet...Water floods a few low roads on right bank 
  of creek.
* Flood History...This crest compares to a previous crest of 18.1  
  feet on Mar 5 2008.

&&

LAT...LON 3811 8401 3823 8414 3835 8422 3829 8433
      3816 8425 3804 8413             

$$

KYC061-020051-
/O.NEW.KLMK.FL.W.0008.170401T1251Z-000000T0000Z/
/BRNK2.1.ER.000000T0000Z.170401T1200Z.000000T0000Z.NO/
851 AM EDT SAT APR 1 2017

* At  8:45 AM Saturday the stage was 29.0 feet. 
* Flood stage is 18.0 feet.
* Impact...At 30.0 feet...Water reaches Green River Ferry parking lot.

&&

LAT...LON 3728 8610 3724 8617 3724 8641 3713 8641
      3715 8611 3719 8604             

$$
SZAPPANOS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Mar 31, 11:53 AM EDT, 44 minutes earlier.

Area forecast discussion, Mar 31, 11:53 AM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1153 AM EDT Fri Mar 31 2017

.Forecast Update...
Issued at 1150 AM EDT Fri Mar 31 2017

Current forecast remains in good shape this morning.  Plenty of low
clouds and scattered rain showers will continue to move across the
northern half of the forecast area this afternoon before tapering
off this evening.  Highs today will generally remain in the upper
40s to the very low 50s.

&&

.Short Term (Now through Saturday)...
Issued at 244 AM EDT Fri Mar 31 2017

Nearly stacked low pressure over the upper Ohio Valley today will
spin widespread clouds and scattered showers from the Great Lakes
into the Ohio Valley. High temperatures this afternoon will be
restricted to the middle and upper 50s, with winds gusting to around
20 mph bringing a bit of a chill to the air.

Tonight and tomorrow high pressure will nose in from the northwest.
The scattered showers should come to an end early this evening, but
low clouds will persist well into Saturday as 1000-850 RH remains
high...especially over southern Indiana and the Kentucky Blue Grass.
Low temperatures tonight will be around 40, with highs Saturday
approaching 60.

.Long Term (Saturday Night through Thursday)...
Issued at 251 AM EDT Fri Mar 31 2017

The next storm system is still on schedule for early next week.
Looking at the surface low Monday and Monday night, the operational
GFS is just north of its ensemble mean, and the operational EC is
just south of its ensemble mean. Taking this into account would
result in a low track from Arkansas Monday morning to Ohio by
Tuesday morning. This represents a northward trend, similar to what
happened with the last couple of systems. Though the best chances of
heavy weather still appear to be to our south, models trends will
have to be monitored. At any rate, widespread showers and scattered
thunderstorms can be expected in the Ohio Valley late Sunday night
through Monday night.

That system will be followed quickly on its heels by the next upper
trof dropping into the central and eastern United States and
providing us with more shower and thunderstorm chances late Tuesday
night through Thursday.

&&

.Aviation...(12Z TAF Issuance)
Issued at 638 AM EDT Fri Mar 31 2017

An upper low will pivot over the region today bringing scattered
showers and lower ceilings, especially to SDF and LEX. Regional
radar shows showers beginning to move into central Kentucky and
these will reach SDF between 12-14z, and LEX closer to 15z. MVFR
ceilings will spread over the area as well and remain in place
through the day. Winds will stay out of the west, and pick up to
around 15 kts. Some gusts to 20 kts possible this afternoon.

Good consensus in the forecast models that the stratus will stick
around this evening and tonight and potentially lower to IFR at SDF
and LEX. Confidence is higher for this to occur at LEX, so went
ahead and included into the TAF but held off at SDF for now. At BWG,
stratus may begin to scatter out overnight or early Saturday
morning.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Update............MJ
Short Term........13
Long Term.........13
Aviation..........ZT
Hazardous weather outlook, Mar 31, 11:54 AM EDT, 43 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
1154 AM EDT Fri Mar 31 2017

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-011600-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
1154 AM EDT Fri Mar 31 2017 /1054 AM CDT Fri Mar 31 2017/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

An active weather pattern will bring thunderstorm chances to the
region next week...especially Monday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed at least through the weekend.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:00 PM EDTSpecial Weather StatementLMKOhio30 min
Mar 30, 8:18 PM EDTSpecial Weather StatementLMKHardin27 min
Mar 30, 8:25 PM EDTSevere Thunderstorm WarningLMKHardin, Larue25 min
Mar 30, 8:27 PM EDTSpecial Weather StatementLMKMarion, Taylor33 min
Mar 30, 8:35 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Nelson25 min
Mar 30, 8:44 PM EDTSpecial Weather StatementLMKHart, Larue31 min
Mar 30, 8:59 PM EDTSpecial Weather StatementLMKJefferson31 min
Mar 30, 9:04 PM EDTSevere Thunderstorm WarningLMKJefferson, Oldham26 min
Mar 30, 9:05 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson, Spencer25 min
Mar 30, 9:10 PM EDTSevere Thunderstorm WarningLMKHardin, Larue20 min
Mar 30, 9:16 PM EDTSpecial Weather StatementLMKAllen, Barren29 min
Mar 30, 9:22 PM EDTSpecial Weather StatementLMKMeade23 min
Mar 30, 9:25 PM EDTSevere Thunderstorm WarningLMKAllen, Barren, Metcalfe, Monroe35 min
Mar 30, 9:26 PM EDTSpecial Weather StatementLMKHenry, Shelby34 min
Mar 30, 9:39 PM EDTSpecial Weather StatementLMKFayette, Scott36 min
Mar 30, 9:55 PM EDTSpecial Weather StatementLMKGreen, Hart, Metcalfe35 min
Mar 30, 10:15 PM EDTSpecial Weather StatementLMKClark, Madison30 min
Mar 30, 10:19 PM EDTSpecial Weather StatementLMKLarue, Marion26 min
Mar 30, 10:23 PM EDTSpecial Weather StatementLMKGarrard, Lincoln37 min
Mar 30, 10:31 PM EDTSevere Thunderstorm WarningLMKMarion, Taylor, Washington29 min
Mar 30, 10:39 PM EDTSevere Thunderstorm WarningLMKGarrard, Lincoln, Madison20 min
Mar 30, 10:43 PM EDTSpecial Weather StatementLMKCasey, Russell32 min
Mar 30, 10:47 PM EDTSpecial Weather StatementLMKNelson, Spencer28 min
Mar 30, 10:51 PM EDTSpecial Weather StatementLMKAnderson, Washington24 min
Mar 30, 10:56 PM EDTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Lincoln34 min
Mar 30, 11:13 PM EDTSpecial Weather StatementLMKGarrard, Jessamine32 min
Mar 30, 11:24 PM EDTSpecial Weather StatementLMKFranklin, Henry, Shelby21 min
Mar 30, 11:25 PM EDTSpecial Weather StatementLMKFayette35 min
Mar 31, 5:21 AM EDTAreal Flood AdvisoryLMKBourbon, Clark, Nicholas3 hr
Mar 31, 3:49 PM EDTRiver Flood WarningLMKNicholas, Robertson12 hr

Nearby

River Flood Warnings in Kentucky, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.